Page 1 of 4 1234 LastLast
Results 1 to 12 of 37
  1. #1
    Alan79 is offline Member
    Join Date
    Mar 2006
    Location
    , , .
    Posts
    84

    Default Sleep deprivation

    Does anyone have any tips on how to deal with sleep deprivation from methadone withdrawal. I'm on day 13 and can't sleep. I'm worried I'll go crazy because I read somewhere that methadone withdrawal, because of the sleep deprivation, can cause symptoms of psychosis. Let me know if anyone has any tips. I've tried warm baths, melatonin, valerian root, clonidine, but with all this I MIGHT get an hour or two of sleep. I have to work full time and it's really taking it's toll because I have to stand and be alert with people that whole time. Thanks.

  2. #2
    Andy's Avatar
    Andy is offline Senior Member
    Join Date
    Jun 2004
    Location
    , , .
    Posts
    311

    Default

    Hi Alan I too have not been sleeping since I stopped the methadone and I wasn't really a good sleeper even on. I find I will doze off for what seems like minutes usually a hour to 40 minutes and then boom I am wide awake. I have been staying in the other room because I have been keepi8ng my partner awake all night with the up and down. I have read alot of good sugeestions on this board. Medication is not a option for me as I have abused diaapams in the past which in turn let to full relapse and I am not prepared to take that risk this time so what I have been doing is trying to tired my self out physically and then just get what rest I can. And lots of liquid. That is my plan. There are alot of other suggestions on the forum about different medications for sleep. Good luck and keep up the good work. Stay Strong and Keep Centered! Andy

  3. #3
    Andy's Avatar
    Andy is offline Senior Member
    Join Date
    Jun 2004
    Location
    , , .
    Posts
    311

    Default

    On my last reply I spelt diazipams wrong but that is what I meant.

  4. #4
    dolphinbaby805 is offline Junior Member
    Join Date
    Mar 2006
    Location
    Racine, wisconsin, .
    Posts
    3

    Default

    quote:Originally posted by Andy

    Hi Alan I too have not been sleeping since I stopped the methadone and I wasn't really a good sleeper even on. I find I will doze off for what seems like minutes usually a hour to 40 minutes and then boom I am wide awake. I have been staying in the other room because I have been keepi8ng my partner awake all night with the up and down. I have read alot of good sugeestions on this board. Medication is not a option for me as I have abused diaapams in the past which in turn let to full relapse and I am not prepared to take that risk this time so what I have been doing is trying to tired my self out physically and then just get what rest I can. And lots of liquid. That is my plan. There are alot of other suggestions on the forum about different medications for sleep. Good luck and keep up the good work. Stay Strong and Keep Centered! Andy
    danielle kechter

  5. #5
    dolphinbaby805 is offline Junior Member
    Join Date
    Mar 2006
    Location
    Racine, wisconsin, .
    Posts
    3

    Default

    quote:Originally posted by Andy

    Hi Alan I too have not been sleeping since I stopped the methadone and I wasn't really a good sleeper even on. I find I will doze off for what seems like minutes usually a hour to 40 minutes and then boom I am wide awake. I have been staying in the other room because I have been keepi8ng my partner awake all night with the up and down. I have read alot of good sugeestions on this board. Medication is not a option for me as I have abused diaapams in the past which in turn let to full relapse and I am not prepared to take that risk this time so what I have been doing is trying to tired my self out physically and then just get what rest I can. And lots of liquid. That is my plan. There are alot of other suggestions on the forum about different medications for sleep. Good luck and keep up the good work. Stay Strong and Keep Centered! Andy
    danielle kechter

  6. #6
    dolphinbaby805 is offline Junior Member
    Join Date
    Mar 2006
    Location
    Racine, wisconsin, .
    Posts
    3

    Default

    Hello all im new here i am here because my husband is a recovery from methadone and now has been alittle under a month. He cant sleep at nihgt and we tryed everything and still no sleep. I am open for anything that might help us get that sleep at night. He was on it for 3 yrs and on 310mgs a day. He went off cold turkey and has been threw the worse now he still sometimes gets the chills and still has diahrea. The worst part of the whole thing is the sleep.

    danielle kechter

  7. #7
    imported_n/a Guest

    Default

    Alan, as someone who tapered from methadone, all I can say is hang in there and don't give up. I went through the exact same thing as you. It takes time for your body to adjust. Chances are you will not go psychotic, or have any symtoms of psychosis. Your sleep will gradually come back. I used to take 4 advils every night, and that would help some. Hang in there.

  8. #8
    deji is offline Senior Member
    Join Date
    Mar 2006
    Location
    , IL, .
    Posts
    251

    Default

    Benzo. Will let you sleep good. Kills off about half the withdrawal also. Doing them for 2-3 days just to catch up on the sleep/food is harmless. Catching a benzo habit is bad though. So have to be really careful.

    Just go to your doctor and tell the whole story. They may have a better idea than benzo. I know trazadone is not addictive and can help also. Read about seroquel for opiate withdrawals as well, don't know the full story on it though.

  9. #9
    peacenik is offline Administrator
    Join Date
    Oct 2004
    Location
    Carlsbad, CA, .
    Posts
    3,268

    Default

    danielle,
    First off, tell your husband that there are many of us here who have been through it. He can make it. Wow, I'm sure it must be tough though. Can you get him to come here and read, and if he's up to it, post?

    If he's made it almost a month he's doing well, it will get easier from here and the sleep will return
    good luck
    Dave

  10. #10
    arlenewla is offline Senior Member
    Join Date
    Oct 2005
    Location
    Los Angeles, CA, .
    Posts
    3,868

    Default

    quote:Originally posted by dolphinbaby805

    Hello all im new here i am here because my husband is a recovery from methadone and now has been alittle under a month. He cant sleep at nihgt and we tryed everything and still no sleep. I am open for anything that might help us get that sleep at night. He was on it for 3 yrs and on 310mgs a day. He went off cold turkey and has been threw the worse now he still sometimes gets the chills and still has diahrea. The worst part of the whole thing is the sleep.

    danielle kechter
    Hi Danielle ~

    I'd like to add my welcome to Dave's.

    I was going to say that I can't imagine what you're husband is going through...but, like Dave, I actually can.

    Sleep is extremely hard fought following a Methadone W/D...particularly on the dosage your husband was on. It's probably the longest lasting of all side-effects. The goose-bumps that work themselves up from his toes to his arms, I suspect, will minimize more quickly as will the diarrahea.

    Regarding sleep...he could try Melatonin or Valerian Root. Additionally, taking as many hot showers...at all hours of the night...helps to relax as well as with chills and any muscle cramping.

    I would also suggest that the bedroom be very dark and as free from noise as possible. Sometimes, even the slightest sound can interrupt any short-term sleep we're able to get.

    Failing all of this, the only hope I can offer is that THIS TOO SHALL PASS. It does pass...slowly. And one day, he will wake up and find he has actually slept perhaps 4, 5 or even 6 hours.

    Please give him our best. It would be great if he could come to the site personally...read...and post. Warmly, Arlene

    Arlene F.
    EXODUS FROM MMT
    NOW HAPPY, JOYOUS & FREE

  11. #11
    Alan79 is offline Member
    Join Date
    Mar 2006
    Location
    , , .
    Posts
    84

    Default

    Arlene, how have you been? Haven't heard from you in a day or so?

  12. #12
    arlenewla is offline Senior Member
    Join Date
    Oct 2005
    Location
    Los Angeles, CA, .
    Posts
    3,868

    Default

    Hi Alan ~

    Very sweet of you to ask...when I'm the one who should be asking you how you're doing. I'm sorry for my oversight.

    Soooo, how the heck are you? Sleeping any better? I know it absolutely S*CKS! Wish I could make it better...and unfortunately, it's all about time. A concept I found myself not very good with. Like every good addict, I wanted what I wanted and I wanted it NOW! It didn't work that way. I just hung in...yup...on 1, 2, 3 hours of sleep for close to a year. And yes, I was a "wee" bit punchy at the end of that time. But please, my experience was my experience...doesn't necessarily mean that it will take you that long - so don't freak!

    You seemed to have tried all the common remedies, so frankly, I don't know what else to suggest. F*CKING TIME, babe...time.

    I'm okay...getting ready to turn in when I saw your post. And like you, have to be up and ready to work early.

    You're doing beautifully, Alan. It's going to be okay. Warmly, Ar

    Arlene F.
    EXODUS FROM MMT
    NOW HAPPY, JOYOUS & FREE

Page 1 of 4 1234 LastLast

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  
Information in this forum is not monitored or provided by a medical professional. The information reflects member opinions only. Do not act on advice from these forums without first consulting a qualified medical professional. All content is copyrighted and protected by Aelius Group.